Alert archive / Alabama / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 376, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jul 14, 2011, 1:06 PM CDT for Chilton County, Alabama. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2011, 1:06 PM CDT (18:06 UTC)
- Expired
- Jul 14, 2011, 1:45 PM CDT
- In force
- 39 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
County Chilton County, AL
The radar
The Birmingham radar (KBMX), 33 km from the middle of the area, began a volume at 18:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 6.1 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2065 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 744 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
417
WUUS54 KBMX 141806
SVRBMX
ALC021-141845-
/O.NEW.KBMX.SV.W.0376.110714T1806Z-110714T1845Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
106 PM CDT THU JUL 14 2011
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL CHILTON COUNTY IN ALABAMA...
* UNTIL 145 PM CDT
* AT 106 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CHILTON
COUNTY MOTOR SPORTS PARK...OR NEAR JEMISON...AND MOVING SOUTH AT 10
MPH.
* LOCATIONS IMPACTED INCLUDE...
CHILTON COUNTY MOTOR SPORTS PARK...LOMAX AND ISABELLA.
THIS INCLUDES...
INTERSTATE 65 EXIT NUMBER 219...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
&&
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3279 8689 3283 8689 3284 8688 3287 8688
3306 8684 3305 8666 3278 8666
TIME...MOT...LOC 1806Z 003DEG 8KT 3289 8679
$$
10/ARM2 follow-up statements
087
WWUS54 KBMX 141820
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
120 PM CDT THU JUL 14 2011
ALC021-141845-
/O.CON.KBMX.SV.W.0376.000000T0000Z-110714T1845Z/
CHILTON AL-
120 PM CDT THU JUL 14 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
CHILTON COUNTY UNTIL 145 PM CDT...
AT 119 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
CHILTON COUNTY MOTOR SPORTS PARK...OR NEAR JEMISON...MOVING SOUTH AT
5 MPH.
LOCATIONS IMPACTED INCLUDE...
CHILTON COUNTY MOTOR SPORTS PARK...LOMAX...CAMPBELL AND ISABELLA.
THIS INCLUDES...
INTERSTATE 65 EXIT NUMBER 219...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3279 8689 3283 8689 3284 8688 3287 8688
3306 8684 3305 8666 3278 8666
TIME...MOT...LOC 1819Z 007DEG 5KT 3290 8681
$$
10/ARM723
WWUS54 KBMX 141832
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
132 PM CDT THU JUL 14 2011
ALC021-141845-
/O.CON.KBMX.SV.W.0376.000000T0000Z-110714T1845Z/
CHILTON AL-
132 PM CDT THU JUL 14 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
CHILTON COUNTY UNTIL 145 PM CDT...
AT 133 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED NEAR CHILTON COUNTY MOTOR SPORTS
PARK...OR 5 MILES SOUTHWEST OF JEMISON...MOVING SOUTH AT 5 MPH.
LOCATIONS IMPACTED INCLUDE...
CHILTON COUNTY MOTOR SPORTS PARK...LOMAX...CAMPBELL AND ISABELLA.
THIS INCLUDES...
INTERSTATE 65 EXIT NUMBER 219...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3279 8689 3283 8689 3284 8688 3287 8688
3303 8684 3303 8666 3278 8666
TIME...MOT...LOC 1833Z 007DEG 5KT 3291 8682
$$
10/ARMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 11:33 AM CDT, 1 hour 33 minutes earlier.
Area forecast discussion, Jul 14, 11:33 AM CDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1133 AM CDT THU JUL 14 2011 .UPDATE... FOR MORNING DISCUSSION AND AVIATION. && .DISCUSSION... GOING TO DO A QUICK UPDATE THIS MORNING...BEFORE THINGS REALLY GET FIRING THIS AFTERNOON. NOT MUCH OF A CHANGE TO THE CURRENT TRENDS AS THEY ARE FAIRLY WELL LINED UP. STILL EXPECTING PRETTY GOOD COVERAGE THIS AFTERNOON AND A COLD FRONT AND SEVERAL OUTFLOW BOUNDARIES WILL INTERACT THROUGH OUT THE AFTERNOON. CONCERNS FOR THE AFTERNOON WILL BE MAINLY FOR WIND DAMAGE AND OCCASIONALLY HEAVY RAIN THAT FALLS QUICKLY OVER ONE AREA. ESPECIALLY WITH PWS AT 2.17 AT EET AND AN AVERAGE OF 2 TO 2.3 AREAWIDE. TAKING A PEAK AT SOME MESOSCALE FEATURES THIS AFTERNOON AS WELL AS A MODIFIED SOUNDING...PUTS A LARGE PORTION OF THE AREA IN A MODERATE TO HIGH CHANCE FOR MICROBURST WITH THE BEST CHANCES ALONG AND EAST OF A LINE FROM TUSCALOOSA TO MONTGOMERY. HERE SURFACE BASED CAPES ARE 3000 TO 3500 WITH DOWNDRAFT CAPES OF 700 TO 900 J/KG. LIS ARE -6 TO -8 AREAWIDE...SO LOOK FOR ONCE AGAIN QUITE A LIGHTNING SHOW WITH ANY STORM THAT GETS GOING. ONE THING TO NOTE TODAY IS THAT IT IS A TOUCH COOLER ALOFT TODAY AS THE 500 MB TEMPERATURE IS AT -7 DEG C COMPARED TO -4 DEG C ON WEDNESDAY. THIS WOULD HELP THE DOWNDRAFTS REACH THE GROUND QUICKER IF A CORE WAS TO GET HIGH ENOUGH. OTHERWISE MOST OF THE ACTIVITY WILL DISSIPATE LATE EVENING WITH MORE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS EXPECTED ON FRIDAY. && .AVIATION... 18Z TAF DISCUSSION. A SURFACE FRONT WILL SAG SOUTHWARD INTO CENTRAL ALABAMA THIS AFTERNOON. ADDITIONALLY...NUMEROUS SMALLER SCALE BOUNDARIES REMAIN FROM THE PREVIOUS DAYS CONVECTION. THESE BOUNDARIES WILL INTERACT WITH DAYTIME HEATING AND A VERY HIGH MOISTURE CONTENT TO PRODUCE SCATTERED TO NUMEROUS STORMS BY THIS AFTERNOON. DUE TO THE HIGHER CONFIDENCE IN OCCURRENCE...ADDED TEMPO GROUPS FOR ALL LOCATIONS DURING THE MAX HEATING PERIOD OF 21-24Z. A FEW OF THESE STORMS MAY PRODUCE GUSTY WINDS AND HEAVY RAINFALL. MAY SEE SOME VFR/MVFR CEILINGS AS THE STORMS PROCEED THIS AFTERNOON. WILL AMEND AS NEEDED. CLOUDS SHOULD REMAIN FOR MOST OF THE NIGHT...SO FOG WILL BE LIMITED. MORE SHOWERS AND THUNDERSTORMS TOMORROW AND WILL GO AHEAD AND START AROUND 15Z. NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO THE END OF THE FORECAST UNTIL FURTHER NOTICE. THE CEILOMETER DATA WILL BE GOING THROUGH NUMEROUS TESTS AND MONITORED FOR ACCURACY. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 94 74 90 73 88 / 50 50 60 30 40 ANNISTON 94 74 90 73 89 / 50 50 60 30 40 BIRMINGHAM 95 76 92 76 89 / 50 50 60 30 40 TUSCALOOSA 96 76 94 75 92 / 60 50 60 30 50 CALERA 95 75 92 74 89 / 60 50 60 30 50 AUBURN 95 75 90 74 88 / 60 50 60 40 60 MONTGOMERY 95 77 93 75 90 / 60 50 70 40 60 TROY 95 76 92 74 89 / 70 50 70 40 60 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 14, 12:00 PM CDT, 1 hour 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1200 PM CDT THU JUL 14 2011 ALZ011>015-017>050-151659- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 1200 PM CDT THU JUL 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON. THE BEST CHANCES FOR ISOLATED STRONG TO SEVERE STORMS ARE POSSIBLE THROUGH 9 PM. THE STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN AND WIND GUSTS OF 40 TO 60 MPH. HEAVY RAINFALL MAY ALSO RESULT IN LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ISOLATED STRONG TO SEVERE STORMS ARE POSSIBLE AGAIN ON FRIDAY... MAINLY BETWEEN 2 PM AND 9 PM. THE STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN AND WIND GUSTS OF 40 TO 60 MPH. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 14, 12:21 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1221 PM CDT THU JUL 14 2011
ALZ035-141800-
CHILTON AL-
1221 PM CDT THU JUL 14 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CHILTON COUNTY UNTIL 100
PM CDT...
AT 1218 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR CLANTON...MOVING SOUTHWEST AT 5 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
POOLES CROSSROADS...
PLECHER...
MAPLESVILLE...
ENTERPRISE...
ISABELLA...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3276 8691 3294 8669 3282 8653 3271 8661
3271 8671 3266 8671 3266 8676
TIME...MOT...LOC 1721Z 039DEG 3KT 3281 8668Special weather statement, Jul 14, 12:22 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1222 PM CDT THU JUL 14 2011 ALZ011-013-141800- FAYETTE AL-MARION AL- 1222 PM CDT THU JUL 14 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MARION AND NORTHERN FAYETTE COUNTIES UNTIL 100 PM CDT... AT 1222 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG THUNDERSTORM NEAR BRILLIANT...OR 6 MILES NORTHEAST OF WINFIELD... MOVING SOUTH AT 5 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... WINFIELD... GU-WIN... GLEN ALLEN... TUCKER... HUBBERTVILLE... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 3409 8764 3382 8763 3383 8792 3409 8786 TIME...MOT...LOC 1722Z 003DEG 5KT 3399 8775 10/ARM
Special weather statement, Jul 14, 1:04 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
104 PM CDT THU JUL 14 2011
ALZ036-043-141845-
COOSA AL-ELMORE AL-
104 PM CDT THU JUL 14 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ELMORE AND COOSA
COUNTIES UNTIL 145 PM CDT...
AT 100 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR WELONA...OR 13 MILES SOUTHWEST OF ROCKFORD...MOVING
SOUTHWEST AT 15 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
WETUMPKA...
DEATSVILLE...
ELMORE...
JORDAN DAM...
WALLSBORO...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3254 8641 3275 8641 3275 8637 3278 8641
3281 8642 3310 8637 3310 8601 3276 8601
3275 8598 3277 8597 3277 8596 3252 8595
TIME...MOT...LOC 1804Z 037DEG 14KT 3273 8637The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 12:21 PM CDT | Special Weather Statement | BMX | Chilton | 39 min |
| Jul 14, 12:22 PM CDT | Special Weather Statement | BMX | Marion | 38 min |
| Jul 14, 12:25 PM CDT | Severe Thunderstorm Warning | BMX | Autauga, Chilton | 50 min |
| Jul 14, 12:54 PM CDT | Severe Thunderstorm Warning | BMX | Lee, Russell | 33 min |
| Jul 14, 1:04 PM CDT | Special Weather Statement | BMX | Coosa, Elmore | 41 min |
| Jul 14, 1:18 PM CDT | Severe Thunderstorm Warning | BMX | Autauga, Chilton, Coosa, Elmore | 42 min |
| Jul 14, 1:23 PM CDT | Special Weather Statement | BMX | Bullock | 52 min |
| Jul 14, 1:36 PM CDT | Special Weather Statement | BMX | Winston | 39 min |
| Jul 14, 1:41 PM CDT | Special Weather Statement | BMX | Clay | 49 min |
| Jul 14, 1:50 PM CDT | Special Weather Statement | BMX | Russell | 40 min |
| Jul 14, 1:59 PM CDT | Severe Thunderstorm Warning | BMX | Autauga, Elmore, Montgomery | 46 min |
| Jul 14, 2:04 PM CDT | Special Weather Statement | BMX | Talladega | 41 min |
| Jul 14, 2:09 PM CDT | Special Weather Statement | BMX | Pike | 51 min |
| Jul 14, 2:19 PM CDT | Severe Thunderstorm Warning | BMX | St. Clair, Talladega | 41 min |
| Jul 14, 2:26 PM CDT | Special Weather Statement | BMX | Russell | 34 min |
| Jul 14, 2:36 PM CDT | Severe Thunderstorm Warning | BMX | Montgomery | 39 min |
| Jul 14, 2:38 PM CDT | Special Weather Statement | BMX | Clay | 52 min |
| Jul 14, 2:42 PM CDT | Severe Thunderstorm Warning | BMX | Clay, Talladega | 15 min |
| Jul 14, 2:48 PM CDT | Special Weather Statement | BMX | Pickens | 42 min |
| Jul 14, 2:50 PM CDT | Special Weather Statement | BMX | Lowndes | 40 min |
| Jul 14, 2:59 PM CDT | Special Weather Statement | BMX | Tallapoosa | 46 min |
| Jul 14, 3:07 PM CDT | Special Weather Statement | BMX | Montgomery, Pike | 68 min |
| Jul 14, 3:15 PM CDT | Special Weather Statement | BMX | Chambers | 45 min |
| Jul 14, 3:28 PM CDT | Special Weather Statement | BMX | Lowndes | 47 min |
| Jul 14, 3:36 PM CDT | Areal Flood Advisory | BMX | Jefferson, Shelby | 114 min |
| Jul 14, 4:02 PM CDT | Special Weather Statement | BMX | Bibb | 43 min |
| Jul 14, 5:35 PM CDT | Special Weather Statement | BMX | Marengo | 40 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.